MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
NV-3-4-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that a concerto coil would not detach.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient¿s condition being treated was unknown.The patient¿s blood flow and vessel tortuosity was unknown.It was unknown if there were any patient symptoms or complications associated with this event.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): a concerto implant coil was returned within a shipping box; within a sealed biohazard pouch and within a resealable plastic bag.The concerto implant coil was returned within the introducer sheath.Visual inspection/damage location details: the actuator interface was found to be kinked but attached to the coupler tube.There appeared to be no evidence of mechanical detachment using an instant detacher at this location.The concerto pushwire was found to be broken but retained by release wire at break indicator 7.5cm from broken proximal end.This is indicative that a manual detachment was attempted at this location.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found to be damaged with the polypropylene filament intact.Testing/analysis (including sem reports): a manual detachment was then attempted by retracting the release wire at already broken break indicator and the release wire was successfully detached without issue.Conclusion: based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment is the kink found on the pusher, causing the release wire to become stuck.The implant coil was found damaged.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.H6.Coding updated based on analysis results.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.